Home > Journals > Gazzetta Medica Italiana Archivio per le Scienze Mediche > Past Issues > Gazzetta Medica Italiana Archivio per le Scienze Mediche 2001 April;160(2) > Gazzetta Medica Italiana Archivio per le Scienze Mediche 2001 April;160(2):83-6

CURRENT ISSUE
 

JOURNAL TOOLS

eTOC
To subscribe
Submit an article
Recommend to your librarian
 

ARTICLE TOOLS

Reprints
Permissions

 

CLINICAL CASES   

Gazzetta Medica Italiana Archivio per le Scienze Mediche 2001 April;160(2):83-6

Copyright © 2001 EDIZIONI MINERVA MEDICA

language: Italian

Gangrene of the finger following accidental intra-arterial Heroin injection

Vairo G., Miramda M. T.

ASL RM B - Ospedale «Sandro Pertini» - Roma, Dipartimento di Emergenza ed Accettazione Medica


PDF


Intra-arterial injection of abuse substance is a more and more frequent problem. Injection into arm and wrist artery results in severe burning pain, cyanosis, followed in few days by extensive edema of the hand and by various state of ischemia. These events need accurate examination because they always develop a gangrene necessitating amputation even though an appriopiate treatment is given. A case of a gangrene finger following intra-arterial heroin injections is presented. The pathogenesis, diagnostic problems, complications, and appropriate treatment, are discussed.

top of page